MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø5.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø5.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702497
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The doctor confirmed that bone union, so deployed two assnis 4.0 screws were tried to remove with extractor.However these were not able to be removed and the tip of the extractor was broken and left in the patient body.The tip of the extractor was left in the patient body.The screws were not removed.
 
Additional Manufacturer Narrative
The reported event that extractor asnis iii for screws:ø4.0mm ao fitting was alleged of 'breakage during surgery' could be confirmed, since the device was returned for evaluation and it matches the reported failure mode.The device inspection revealed the following: the returned product revealed broken tip.A deeper anaylsis of the tip surface shows that the device broke in torsion, since the breakage lines are following a helicoidal pattern, which is typical of a torsional overloading.Thus, based on the investigation, the most likely root cause is attributable to a user related issue.The breakage was caused by applying excessive force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø5.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8210625
Report Number0008031020-2019-00003
Device Sequence Number16863820
Product Code LXH
UDI-Device Identifier04546540112422
UDI-Public04546540112422
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702497
Device Lot Number02456V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;